Jump to ContentJump to Main Navigation

Journal of Inverse and Ill-posed Problems

Editor-in-Chief: Kabanikhin, Sergey I.

6 Issues per year

Increased IMPACT FACTOR 2013: 0.593
Rank 143 out of 299 in category Mathematics in the 2013 Thomson Reuters Journal Citation Report/Science Edition
Mathematical Citation Quotient 2013: 0.51

VolumeIssuePage

Issues

Simultaneous identification of independent parameters in elliptic equations — numerical studies

T. Hein1 / M. Meyer2

1 Technische Universität Chemnitz, Fakultät für Mathematik, 09107 Chemnitz, Germany. Email:

2 Technische Universität Chemnitz, Fakultät für Mathematik, 09107 Chemnitz, Germany. Email:

Citation Information: Journal of Inverse and Ill-posed Problems. Volume 16, Issue 5, Pages 417–433, ISSN (Online) 1569-3945, ISSN (Print) 0928-0219, DOI: 10.1515/JIIP.2008.023, September 2008

Publication History

Received:
2008-02-25
Revised:
2008-04-23
Published Online:
2008-09-12

Abstract

In a model situation the problem of parallel identification of two parameters in an elliptic equation was examined. Here, coefficients were considered which are piecewise constant. In a numerical study we deal with various questions. The main focal point is on additional ill-posedness phenomena and numerical effects which are caused by the simultaneous determination of more than one coefficients in differential equations. Different known approaches for solving the underlying problem are investigated with respect to their efficiency and reliability. Moreover, the effect of noise in the given data is analyzed as well as the influence of the specific choice of the boundary conditions on the unique solvability of the identification problem.

Key words.: Inverse problem; improperly posed problems; parameter identification; elliptic equation

Comments (0)

Please log in or register to comment.
Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.